MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 1; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 1; CEMENTLESS HIP STEM
Catalog Number 01.12.031
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 02/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed on 09 march 2018 by medical affairs: partial hip revision surgery (stem and head) occurred 6 years after primary cementless total hip arthroplasty.Radiographic images provided show the presence of osteolytic areas and the stem looks thoroughly detached from bone.The reasons cannot be determined with the information at hand, but it may be worth investigating what kind of adverse reaction took place.It seems to have originated proximally and the stem locked distally before detaching completely, but the cause is not known.Batch review performed on 26 march 2018; lot 120284: (b)(4) items manufactured and released on 06 april 2012.Expiration date: 2017-02-28; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Preliminary investigation performed by r&d product manager on 27 march 2018: from the image analysis is not possible to evaluate eventual implant failure causes attributed to the implant.However, few pits are visible on the posterior side and a particular undefined texture is visible on the proximal lateral and medial distal side of the stem.Slight taper trunnionosis seems visible on the medial side of cone taper.Investigation on the actual explant seems necessary.
 
Event or Problem Description
Revision surgery performed due to stem loosening.Quadra-h was replaced with a quadra-c.
 
Additional Manufacturer Narrative
Visual inspection performed on 30 april 2018 by r&d product manager.The stem appeared with the coating in the proximal area, showing a possible non proper integration with the bone, even if some bone was present in the macrostructures of the proximal area but with the received information it is not possible to determine the root cause of the event.

Brand Name
QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 1
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7380961
Report Number3005180920-2018-00195
Device Sequence Number19095799
Product Code JDI
UDI-Device Identifier07630030802133
UDI-Public07630030802133
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number01.12.031
Device Lot Number120284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight106